Thunderstorm Wind, Clay
- When
- June 11, 8:09 PM EST to 8:13 PM EST
- Where
- Clay County, Manchester
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 37.150, -83.750
Trees and power lines down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jun 11, 5:14 PM EST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 614 PM EDT SUN JUN 11 2006 .DISCUSSION... MESOSCALE UPDATE... MCV WILL ROTATE IN FROM WESTERN KENTUCKY. LINE OF CONVECTION HAS ALREADY FIRED UP OUT AHEAD OF THIS FEATURE IN CENTRAL KENTUCKY. STORMS WILL HEAD INTO A RELATIVELY UNFETTERED AIR MASS INTO OUR CWA...SO THESE SHOULD HOLD TOGETHER AS STRONG TO SEVERE. UPDATED ZONES TO INCLUDE SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT ROUGHLY ALONG AND SOUTH OF THE MOUNTAIN PARKWAY. && .PREV DISCUSSION... 332 PM EDT SUN JUN 11 2006 SHORT TERM (MON NIGHT-WED NIGHT)...WENT WITH NAM12 MODEL SOLUTION TO MAINTAIN CONSISTENCY. NEARLY STATIONARY FRONTAL BOUNDARY STILL DRAPED ACROSS CENTRAL KENTUCKY THIS AFTERNOON. ONLY A FEW ONGOING SHOWERS AND STORMS AT THIS TIME...HOWEVER...AS A SERIES OF DISTURBANCES MOVE OUT OF MISSOURI AND THE CENTRAL PLAINS LATER THIS AFTERNOON AND EVENING...ANTICIPATE NUMEROUS SHOWERS AND STORMS WILL FIRE ALONG SURFACE FRONT AND OUTFLOW BOUNDARIES LEFT OVER FROM YESTERDAYS CONVECTION. MODEL SOUNDINGS HAVE PRETTY GOOD INSTABILITY IN PLACE ACROSS FA...PARTICULARLY IN SOUTHERN TIER OF COUNTIES...WHICH RECEIVED QUITE A BIT OF DIRECT SUN TODAY. LOOK FOR CONVECTION TO BECOME MORE WIDESPREAD AROUND SUNSET...AND CONTINUE TO INCREASE THROUGH THE NIGHT...AS UPPER DISTURBANCES MOVE BY OVERHEAD. A FEW STORMS IN SOUTHERN COUNTIES OF FA COULD EVEN BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL...WITH THE GREATER INSTABILITY DOWN THERE AN THE POSSIBILITY OF STORM AND OUTFLOW BOUNDARY INTERACTIONS OCCURRING. WITH SOUNDINGS INDICATING GOOD DEEP LAYER MOISTURE IN PLACE...THERE WILL ALSO BE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WITH SOME OF THE STRONGER THUNDERSTORMS...AS CELL TRAINING ALONG THE FRONT COULD OCCUR. WENT WITH METMOS FOR POPS...GOING CATEGORICAL ACROSS MOST OF THE FORECAST AREA BETWEEN 0 AND 6 Z TONIGHT. TEMPERATURES WERE IN PRETTY SHAPE AND GENERALLY WENT WITH A BLEND OF MAV AND MET MOS NUMBERS HERE...WITH A FEW MINOR ADJUSTMENTS MADE ALONG THE WAY. DEWPOINTS WERE CHANGED A BIT ON DAYS 3 AND 4...BUT ONLY MINOR CHANGES WERE MADE THERE PER LATEST MET AND MAV MOS DATA. SKY COVER WAS CHANGED A BIT TO BETTER REFLECT SLOW EXIT OF THE FRONT AND AN AREA OF LOW PRESSURE THAT IS FORECAST TO MOVE ALONG IT TOWARD THE EAST COAST TONIGHT. BEGAN CLEARING THINGS OUT FAIRLY QUICKLY MONDAY AFTERNOON AND KEPT THINGS CLEAR UNTIL WEDNESDAY EVENING...WHEN ANOTHER TROUGH WILL APPROACH FROM THE NORTHWEST. WINDS WERE ALSO TWEAKED SLIGHTLY...MAINLY TO BETTER REFLECT PASSAGE OF TONIGHTS FRONTAL BOUNDARY. QPF GRIDS LOOKED GOOD AND WERE NOT CHANGED. EXTENDED...0Z THURSDAY THROUGH 12Z MONDAY...EARLY IN THE PERIOD MEAN TROUGH IS EXPECTED TO STILL BE OVER EAST COAST...BUT AXIS TO THE EAST OF THE REGION...WITH RIDGING EXTENDING FORM THE SOUTHERN PLAINS/ADJACENT AREAS OF MEXICO NORTH AND THEN NNW INTO CENTRAL AND WESTERN PORTIONS OF CANADA. A TROUGH WILL ALSO EXTEND FROM THE NE PACIFIC DOWN INTO THE PACIFIC COAST. OVERALL...THE PATTERN IS EXPECTED TO FLATTEN WITH RIDGING BUILDING OVER MUCH OF THE SOUTHERN US. THIS SHOULD DISPLACE THE WESTERLIES CLOSER TO THE CANADIAN BORDER...AND KEEP EASTERN KY IN A GENERALLY DRY PATTERN WITH GRADUAL WARMING. 8H TEMPS WILL NEAR OR EXCEED 20 C LATE IN THE PERIOD... ALLOWING TEMPS TO POSSIBLY APPROACH THE 90 DEGREE MARK. OPTED TO EXCEED MEX NUMBERS ON SAT AND SUN FOR MAX T AS THEY APPEAR TO BE BIASED DOWN DUE TO CLIMO. WITH RIDGE CENTER EXPECTED TO SOUTH OR SOUTHWEST OF THE REGION...MAINLY DIURNALLY DRIVEN CONVECTION WILL BE POSSIBLE LATE IN THE PERIOD AND WENT WITH SLIGHT CHANCE POPS FOR SAT AND SUN AFTERNOON AND EVENING. 1110 AM EDT SUN JUN 11 2006 TWO UPDATES MADE TO FORECAST THIS MORNING. INITIAL UPDATE WAS TO LOWER POPS ACROSS ENTIRE CWA...AS PREDAWN CONVECTIVE ACTIVITY DIED OUT BEFORE SUN RISE THIS MORNING. ALSO NEEDED TO DECREASE SKY COVER ACROSS SOUTHERN TWO THIRDS OF CWA...ESPECIALLY SOUTH OF THE HAL ROGERS PARKWAY. SECOND UPDATE WAS TO REMOVE MORNING AND AFTERNOON WORDING FROM ZONE TEXT PRODUCTS. SOME SLIGHT MODIFICATIONS WERE MADE TO FORECAST GRIDS WITH RESPECT TO HOURLY TEMPERATURES AND DEWPOINTS...BUT NOT ENOUGH TO ALTER OVERALL FORECAST. REST OF FORECAST IS ON TRACK AND UPDATE WILL BE OUT SHORTLY. 407 AM EDT SUN JUN 11 2006 07Z SFC ANALYSIS SHOWS A QUASI-STATIONARY FRONT LYING NORTHWEST TO SOUTHEAST THROUGH KENTUCKY. QUITE A BAROCLINIC ZONE EXISTS ACROSS THE CWA THIS MORNING WITH TEMPERATURES IN THE MID 50S FOUND TO THE NORTHEAST AND UPPER 60S DOWN ALONG THE TENNESSEE BORDER AT 4 AM EDT. DEWPOINTS EXHIBIT A SIMILAR GRADIENT THROUGH THE CWA. A LARGE BAND OF TRAINING ELEVATION CONVECTION HAS FOUND A HOME ALONG THIS BOUNDARY AND WILL CONTINUE SPREADING LIGHT AND MODERATE RAIN THROUGH THE NORTHEAST THIRD OF THE CWA DURING THE EARLY MORNING HOURS. A SLIGHT DRIFT TO THE NORTHEAST HAS BEEN NOTICED WITH THIS BAND OVER THE PAST HOUR. THE LATEST IR SATELLITE LOOP SHOWS A WARMING TREND TO THE CLOUD TOPS OVER SOUTHERN INDIANA AND MOST OF NORTHERN KENTUCKY. HOWEVER... RENEWED CONVECTIVE DEVELOPMENT OVER NORTHERN MISSOURI AND WESTERN ILLINOIS IS YIELDING AN EXPANDING AREA OF COOLING CLOUD TOPS. THE MODELS ARE IN DECENT AGREEMENT WITH THE LONGWAVE PATTERN THROUGH THE SHORT RANGE AS THEY KEEP KENTUCKY IN RELATIVELY FAST NORTHWEST FLOW ANCHORED BY TROUGHS OFF OF EACH COAST. BY MONDAY MORNING... RIDGING OVER THE SOUTHERN PLAINS BUILDS NORTH WHILE A SHARPENING TROUGH CROSSES EAST KENTUCKY. IN THE WAKE OF THIS TROUGH...HEIGHTS RISE AGAIN...TEMPORARILY. BY MIDWEEK...THOUGH...ANOTHER SHARPENING TROUGH WILL BE DROPPING THROUGH THE OHIO VALLEY AND BRUSHING BY EAST KENTUCKY. THE GFS IS SLOWER AND DEEPER WITH THIS TROUGH. IN GENERAL HAVE FOLLOWED THE NAM GIVEN THE IMPORTANCE OF THE MESO-SCALE OVER THE NEXT 24 TO 36 HOURS...ALSO LEANED TOWARD ITS LESS AMPLIFIED SOLUTION FOR MIDWEEK. SENSIBLE WEATHER WILL FEATURE AN ACTIVE 24 HOURS WITH THE FRONTAL BOUNDARY REMAINING THE FOCUS FOR CONVECTION. EXPECT THIS BOUNDARY TO SLOWLY SLIP SOUTH TODAY AFTER THE ACTIVITY DIES OUT OVER NORTHEAST KENTUCKY. BUILDING INSTABILITY DURING THE DAY SHOULD RE-IGNITE THIS FRONT FURTHER SOUTH...BY EARLY AFTERNOON. HIGH PWS AND THE LIKELIHOOD OF TRAINING CELLS HEIGHTEN THE CONCERN FOR HEAVY RAIN TODAY...BUT THE ANTECEDENT CONDITIONS ARE PRETTY DRY THROUGH MOST OF THE CWA. SEVERE WEATHER WILL ALSO BE A CONCERN IN THE FORM OF DAMAGING WINDS AND LARGE HAIL...THOUGH THE LARGE HAIL POTENTIAL IS MITIGATED SOMEWHAT BY THE HIGH FREEZING LEVEL. EXPECT ONE LAST WAVE OF CONVECTION TO WORK THROUGH THE COMMONWEALTH OVERNIGHT AND EARLY MONDAY BEFORE THE FRONT WILL BE TOO FAR SOUTH AND DRYING COMMENCES ON NORTHEAST WINDS AS HIGH PRESSURE MOVES INTO THE OHIO VALLEY. THE REST OF THE SHORT TERM FORECAST WILL BE FAIRLY TRANQUIL WITH A SLOW MODERATION TAKING PLACE UNDER THE RETREATING HIGH. WITH THE MESO-SCALE DOMINATING TODAY AND TONIGHT HAVE GENERALLY LEANED TOWARD THE RAW NAM12 TEMPERATURES AND THUS THE MET NUMBERS. FOR MONDAY...THE MOS NUMBERS WERE SIMILAR AND ENDED UP CLOSE. KEPT A RIDGE TO VALLEY TEMP SPLIT IN THE GRIDS FOR MONDAY...AND TUESDAY... NIGHT. FOR HIGHS TUESDAY ENDED UP CLOSEST TO THE MET NUMBERS. AS FOR POPS...WENT CLOSER TO THE HIGHER MET NUMBERS TODAY...BUT ALSO WENT HIGHER THAN MET TONIGHT...NEAR THE MAV/S. MONDAY MORNING...DID NOT CLEAR OUT THE PCPN AS FAST AS A MOS BLEND WOULD IMPLY SO ENDED UP ON THE HIGH SIDE THERE AS WELL. LOW POPS FOLLOW THROUGH MIDWEEK. WITH THE GFE/IFPS GRIDS...POPULATED WITH THE NAM WINDS...TEMPS AND DEWPOINTS THROUGH 24 HOURS. THESE ALL CAME IN WELL...GIVEN THE EXPECTATIONS...THOUGH THE DEWPOINTS NEEDED TO BE NUDGED DOWN THIS AFTERNOON SOUTH OF THE BOUNDARY. THROUGH 84 HOURS...GENERALLY ACCEPTED THE NAM12 WINDS WITH SOME DIURNAL TWEAKING. THE GREATEST CHANGE TO THE FORECAST WAS TO FINE TUNE THE CONVECTIVE PATTERNS AND COVERAGE TODAY AND TONIGHT IN LINE WITH THE LATEST NAM. THE REST OF THE FORECAST WAS IN GREAT SHAPE WITH LITTLE ADJUSTMENT NEEDED. 907 PM EDT SAT JUN 10 2006 SHORT TERM... UPDATED HOURLY GRIDS AND AFM/PFM FOR THE NEXT COUPLE HOURS TO TEMPORARILY LOWER POPS AND TEMPERATURES PER CURRENT CONDITIONS. BOUNDARY HAS PUSHED A LITTLE FURTHER SOUTH THIS EVENING VIA CONVECTION AND SOME DECENT PRESSURE RISES FURTHER NORTH. EXPECT FRONT TO SAG A LITTLE FURTHER SOUTH TNGT THEN STALL AS MAIN WAVE APPROACHES. PREV FORECAST HAS GOOD HANDLE ON EXPECTED REDEVELOPMENT OF CONVECTION OVERNIGHT. ELEVATED CONVECTION WEST OF CVG LOOKS TO BE ENHANCED BY SHORT WAVE EVIDENT ON SAT IMAGERY MOVG INTO NORTHERN INDIANA. THIS AREA OF SHRA/EMBEDDED TSRA WILL MOVE INTO OUR NORTHERN COUNTIES LATE THIS EVENING. BIG QUESTION REVOLVES AROUND TIMING THE LARGE MCS IN THE VCNTY OF STL ATTM. LATEST GUIDANCE SUGGESTS AN EVOLUTION INTO CENTRAL KY LATE TONIGHT BUT THIS FTR MAY ACTUALLY TREND CLOSER TO THE SURFACE BOUNDARY FURTHER SOUTH. AT ANY RATE HIGH POPS WARRANTED ALL ZONES. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && GEOGERIAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 354 PM EDT SUN JUN 11 2006 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-121230- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 354 PM EDT SUN JUN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. A STALLED FRONTAL BOUNDARY OVER SOUTH CENTRAL KENTUCKY WILL BE THE FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS THE REGION THIS EVENING AND TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE...GENERALLY SOUTH OF THE INTERSTATE 64 CORRIDOR...WITH THE PRIMARY THREAT BEING LARGE HAIL AND DAMAGING WINDS. LOCALLY HEAVY RAINS WILL ALSO BE POSSIBLE...ESPECIALLY IF THUNDERSTORMS REDEVELOP OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS WILL BE POSSIBLE EARLY MONDAY AND ALSO ON SATURDAY AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF SEVERE WEATHER THROUGH TONIGHT...AS WELL AS ANY REPORTS OF SIGNIFICANT RAINFALL OR FLOODING. RICHEY
KYZ068-079-080-112215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 510 PM EDT SUN JUN 11 2006 KYZ068-079-080-112215- ROCKCASTLE-PULASKI-LAUREL- 510 PM EDT SUN JUN 11 2006 ...A STRONG THUNDERSTORM TO AFFECT THE AREA... AT 510 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST OF SOMERSET...OR OVER VALLEY OAK...MOVING EAST AT 20 MPH. THIS STORM WILL BE NEAR BENT AROUND 515 PM EDT...HANSFORD AROUND 520 PM EDT...BLOSS AROUND 525 PM EDT...CEDARVILLE AROUND 530 PM EDT...AND BILLOWS AROUND 540 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND ONE HALF INCHES PER HOUR...GUSTY WINDS UP TO 45 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. PELTON
KYZ115-118-120030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 728 PM EDT SUN JUN 11 2006 KYZ115-118-120030- PERRY-LETCHER- 728 PM EDT SUN JUN 11 2006 ...A STRONG THUNDERSTORM TO AFFECT THE AREA... AT 728 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHEAST OF HAZARD...OR OVER DAISY...MOVING EAST AT 20 MPH. THIS STORM WILL BE NEAR ULVAH AROUND 735 PM EDT...HALLIE AROUND 740 PM EDT...LILLEY CORNETT WOODS AROUND 745 PM EDT...ROXANA AROUND 750 PM EDT...FLINT AROUND 755 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING AND HAIL IN THESE AREAS. PELTON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
742 PM EDT SUN JUN 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM HAIL DAISY 37.12N 83.09W
06/11/2006 E1.00 INCH PERRY KY PUBLIC
&&
GEOGERIANKYZ068-079-120030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 751 PM EDT SUN JUN 11 2006 KYZ068-079-120030- ROCKCASTLE-PULASKI- 751 PM EDT SUN JUN 11 2006 ...A STRONG THUNDERSTORM TO AFFECT THE AREA... AT 751 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF STANFORD...OR 5 MILES NORTHWEST OF BEE LICK...MOVING EAST AT 25 MPH. THIS STORM WILL BE NEAR OTTOWA AROUND 800 PM EDT...QUAIL AROUND 805 PM EDT...SPIRO AROUND 810 PM EDT...MOUNT VERNON AROUND 815 PM EDT...WELLHOPE AROUND 820 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS UP TO 50 MPH...FREQUENT LIGHTNING AND HAIL IN THESE AREAS. PELTON
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
815 PM EDT SUN JUN 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM HAIL BRODHEAD 37.40N 84.42W
06/11/2006 E1.00 INCH ROCKCASTLE KY TRAINED SPOTTER
&&
GEOGERIANPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
833 PM EDT SUN JUN 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0819 PM TSTM WND DMG 5 E EUBANK 37.28N 84.56W
06/11/2006 PULASKI KY PUBLIC
LARGE LIMBS DOWN
&&
GEOGERIANThe Jackson,KY radar (KJKL), 62 km away, was scanning. The volume nearest the first event began at 01:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees and power lines down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2006Every state in 2006This day in weather historyWarnings in Kentucky, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520939.